Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Nov 12, 2016, 2:26 AM CST for 19 counties in Missouri. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 2:26 AM CST (08:26 UTC)
- In effect from
- Nov 13, 2016, 12:00 AM CST
- Expired
- Nov 13, 2016, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS73 KSGF 120826 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 AM CST SAT NOV 12 2016 ...WIDESPREAD FREEZE EXPECTED TONIGHT INTO EARLY SUNDAY MORNING... MOZ058-070-071-079>083-090>092-095>098-103>106-121630- /O.NEW.KSGF.FZ.W.0007.161113T0600Z-161113T1400Z/ MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE- WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT... DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER... OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES... DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 226 AM CST SAT NOV 12 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. * TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT INTO EARLY SUNDAY MORNING ACROSS MUCH OF THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR SEVERAL HOURS THROUGH EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
4 follow-up statements
163 WWUS73 KSGF 120834 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 AM CST SAT NOV 12 2016 ...WIDESPREAD FREEZE EXPECTED TONIGHT INTO EARLY SUNDAY MORNING... MOZ058-070-071-079>083-090>092-095>098-103>106-122200- /O.CON.KSGF.FZ.W.0007.161113T0600Z-161113T1400Z/ MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE- WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT... DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER... OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES... DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 234 AM CST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT INTO EARLY SUNDAY MORNING ACROSS MUCH OF THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR SEVERAL HOURS THROUGH EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
899 WWUS73 KSGF 122037 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CST SAT NOV 12 2016 ...WIDESPREAD FREEZE EXPECTED TONIGHT INTO EARLY SUNDAY MORNING... MOZ058-070-071-079>083-090>092-095>098-103>106-131400- /O.CON.KSGF.FZ.W.0007.161113T0600Z-161113T1400Z/ MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE- WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT... DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER... OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES... DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 237 PM CST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT INTO EARLY SUNDAY MORNING ACROSS MUCH OF THE EASTERN OZARKS AND SOUTHERN AND SOUTH CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR SEVERAL HOURS THROUGH EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOXELL
406 WWUS73 KSGF 130833 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 AM CST SUN NOV 13 2016 ...WIDESPREAD FREEZE EXPECTED EARLY THIS MORNING... MOZ058-070-071-079>083-090>092-095>098-103>106-131400- /O.CON.KSGF.FZ.W.0007.000000T0000Z-161113T1400Z/ MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE- WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT... DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER... OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES... DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 233 AM CST SUN NOV 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY THIS MORNING ACROSS MUCH OF THE EASTERN OZARKS AND SOUTHERN AND SOUTH CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
044 WWUS73 KSGF 131333 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 733 AM CST SUN NOV 13 2016 MOZ058-070-071-079>083-090>092-095>098-103>106-131445- /O.EXP.KSGF.FZ.W.0007.000000T0000Z-161113T1400Z/ MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE- WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT... DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER... OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES... DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 733 AM CST SUN NOV 13 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING... TEMPERATURES WILL GRADUALLY CLIMB ABOVE FREEZING EARLY THIS MORNING AS THE SUN RISES. A WIDESPREAD HARD FREEZE OVERNIGHT HAS BROUGHT AN END TO THE GROWING SEASON IN MOST AREAS. $$ FOSTER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 12, 2:03 AM CST, 23 minutes earlier.
Area forecast discussion, Nov 12, 2:03 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
203 AM CST Sat Nov 12 2016
...Seasonable Cool This Weekend...Much Warmer Weather Returns Next
Week...
.SHORT TERM...(Today and tonight)
Issued at 136 AM CST Sat Nov 12 2016
Quiet and seasonably pleasant weather expected this weekend. An
area of surface high pressure centered over southern Iowa this
morning will continue to move southeastward today and tonight.
As the high moves over the area tonight, temperatures will be
coldest so far this season for most areas...especially the eastern
Ozarks. Guidance shows temperatures falling down into the upper
20s across the far eastern Ozarks and south central Missouri.
Protected valleys could see temperatures in the middle 20s.
We will issue a freeze warning for areas that will see widespread
temperatures below 32 degrees for at least a few hours late
tonight. This will likely end the growing season in these areas
for this season.
.LONG TERM...(Sunday through Friday)
Issued at 136 AM CST Sat Nov 12 2016
We will begin to see southerly winds return on Sunday and a slow
moderation of temperatures. A weak wind shift will move across
the area on Monday but temperatures will not be affected by this
weak surface trough. Temperatures will warm up above average by
early next week.
Upper level ridging will take place across the Central U.S. Very
warm weather is expected by middle of next week with temperaturesin
the lower to possibly middle 70s. We may be approaching record
highs again by Wednesday or Thursday. Mostly clear and dry weather
is expected through Thursday.
All guidance indicates a trough developing across the central and
eastern U.S. by the end of next week. The GFS is more significant
with the trough than the EURO which is more progressive. We may
see our next chance of rain...maybe storms by the end of the week
and much colder weather following next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1104 PM CST Fri Nov 11 2016
Surface high pressure building into the area will bring VFR
conditions through the period...with a gradually veering northeast
to east wind.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from midnight tonight to 8 AM CST Sunday for
MOZ058-070-071-081>083-091-092-096>098-105-106.
KS...NONE.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...LindenbergHazardous weather outlook, Nov 11, 7:06 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 706 PM CST FRI NOV 11 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 706 PM CST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FROST RISK. DISCUSSION... AREAS OF FROST WILL BE POSSIBLE ACROSS PARTS OF CENTRAL MISSOURI AND THE EASTERN OZARKS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FREEZE WILL BE POSSIBLE ACROSS THE EASTERN OZARKS SATURDAY NIGHT AS TEMPERATURES FALL INTO THE UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Freeze Warnings in Missouri, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.